Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

tapering off lexapro going right on cymbalta is this done

My pshy is taking me off lexapro after 8 days and said do a slow taper and start right on cymbalta at the same time im scared of being on 2 antidepresants even though the taper is only for  a few days,she just wanted to make sure i didnt have any withdrawals from the lexapro even though only been on it a short time im so scared and she is gonna start me on abilify also
6 Responses
Avatar universal
sorry the Lexapro didnt work. It was the ONLY med that ever helped me.  I think you need to follow your doctors instructions. She should know how long you need to taper off a med. I don't think you need to be scared after taking the med for 8 days.
Avatar universal
Im scared of how being on all these meds will make me feel im alos on klonopin and i took the cymbalta this morning and i feels spacy,,,,,,maybe i just didnt give lexapro a long enough try but im so afraid of meds and it was making me feel confused and nowim scared of how the cymbalta is makinfg me feel 2 hours after taking it and i was on it befpore im med phobia any thoughts
Avatar universal
call your doctor if you are feeling that bad. Call now b/4 the clinics close for the day.
Avatar universal
called dr said i dont have to taper off lex and if cymbalta keeps making me so sleepy to take at night i have a big dinner tonight out of town and dont know how im gonna make it im tired..have u ever been on more than one med
Avatar universal
yes I have. You sometimes get drowsy at first. Don't worry, just do what your doctor told you to do. You will be fine.
Avatar universal
Both meds are in the same class. Easy switches are possible, especially since you've on been on it 8 days No need for taper.. Anytime there are brain chemical changes, expect a bit of a short term  effect. If this is your first time being on meds, it may take a bit for you to adjust 7-10 days for the initial side effects to mellow down, with some it may be a bit longer. I wouldn't fret too much, it will only stress you out even more, I'm sure you'll be just fine :) I would take the drug 2-3 hours before bed if you can. It's safe to have both in your system, as well, some folks have other meds as add ons.
Keep in touch,
LCC
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.